Alert archive / Illinois / Tornado Warnings in 2010

Tornado Warning 30, NWS Lincoln, IL

October 26, 2010Schuyler County, Illinois

NWS Lincoln, IL issued this tornado warning at Oct 26, 2010, 1:56 AM CDT for Schuyler County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2010, 1:56 AM CDT (06:56 UTC)
Expired
Oct 26, 2010, 2:45 AM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Schuyler County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 25, 10:03 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WFUS53 KILX 260656
TORILX
ILC169-260745-
/O.NEW.KILX.TO.W.0030.101026T0656Z-101026T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
156 AM CDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 245 AM CDT.

* AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR MOUNT STERLING...OR 10 MILES SOUTHWEST OF
  RUSHVILLE...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUSHVILLE...BROWNING...FREDERICK AND RAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4028 9059 4027 9046 4020 9045 4019 9033
      4018 9030 4012 9037 4012 9039 4010 9039
      3998 9052 3998 9056 4008 9072 4010 9071
      4011 9073
TIME...MOT...LOC 0657Z 214DEG 46KT 4005 9065

$$

SMITH
3 follow-up statements
612 
WWUS53 KILX 260705
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
205 AM CDT TUE OCT 26 2010

ILC169-260745-
/O.CON.KILX.TO.W.0030.000000T0000Z-101026T0745Z/
SCHUYLER IL-
205 AM CDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN SCHUYLER COUNTY
UNTIL 245 AM CDT...

AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR RUSHVILLE...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  LITTLETON...BROWNING AND RAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4028 9059 4027 9046 4020 9045 4019 9033
      4018 9030 4012 9037 4012 9039 4010 9039
      3998 9052 3998 9056 4008 9072 4010 9071
      4011 9073
TIME...MOT...LOC 0705Z 213DEG 48KT 4014 9060

$$

SMITH
399 
WWUS53 KILX 260730
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
230 AM CDT TUE OCT 26 2010

ILC169-260745-
/O.CON.KILX.TO.W.0030.000000T0000Z-101026T0745Z/
SCHUYLER IL-
230 AM CDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN SCHUYLER COUNTY
UNTIL 245 AM CDT...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR RUSHVILLE...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAY
  BROWNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4028 9059 4027 9046 4020 9045 4019 9033
      4018 9030 4012 9037 4012 9039 4010 9039
      3998 9052 3998 9056 4008 9072 4010 9071
      4011 9073
TIME...MOT...LOC 0730Z 213DEG 47KT 4016 9045

$$

SMITH
112 
WWUS53 KILX 260743
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
243 AM CDT TUE OCT 26 2010

ILC169-260749-
/O.EXP.KILX.TO.W.0030.000000T0000Z-101026T0745Z/
SCHUYLER IL-
243 AM CDT TUE OCT 26 2010

...THE TORNADO WARNING FOR EASTERN SCHUYLER COUNTY WILL EXPIRE AT 245
AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 600 AM CDT. 

LAT...LON 4028 9059 4027 9046 4020 9045 4019 9033
      4018 9030 4012 9037 4012 9039 4010 9039
      3998 9052 3998 9056 4008 9072 4010 9071
      4011 9073
TIME...MOT...LOC 0739Z 213DEG 47KT 4026 9036

$$

SMITH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Oct 25, 11:09 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 25, 11:09 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1109 PM CDT MON OCT 25 2010

.DISCUSSION...
ISSUED 815 PM CDT MON OCT 25 2010

LOW PRESSURE CONTINUES TO DEEPEN OUT ALONG THE MISSOURI RIVER THIS
EVENING AND ONCE THE LOW SHIFTS NE INTO NRN IOWA IN THE NEXT SEVERAL
HOURS...LOOK FOR THE COLD FRONT TO BEING RACING EWD. STRONG 500 MB
HEIGHT FALLS OVER WESTERN NEBRASKA (150 METERS!) SHOULD SHIFT EWD
WITH TIME THIS EVENING WITH THE UPPER WAVE FORECAST TO BECOME
NEGATIVELY TILTED BY 09Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE THIS EVENING WITH THE STRONG MOISTURE AND THERMAL
ADVECTION PATTERN AHEAD OF THE DEEP LOW...BUT THE MAIN SQUALL LINE
WITH DAMAGING STRAIGHT LINE WINDS STILL LOOKS TO BE PUSHING IN
TO OUR WESTERN AREA BETWEEN 2 AND 3 AM AND SHOULD BE EAST OF OUR
AREA BY 10 OR 11 AM TUESDAY. WIND SHEAR PROFILES SUGGEST THE
POTENTIAL FOR ISOLD BRIEF TORNADOES AS WELL ALONG THE FAST MOVING
CONVECTIVE LINE. ONCE THE STORMS CLEAR OUR AREA LATE TUESDAY
MORNING...STRONG GRADIENT WINDS ARE EXPECTED AS THE DEEP UPPER AND
SFC LOWS TRACK INTO MINNESOTA.

CURRENT ZONES HAVE THE EVENING TRENDS WELL IN HAND SO OTHER THAN
THE USUAL UPDATES TO THE EARLY EVENING TEMP GRIDS...NO ZONE FORECAST
UPDATE WILL BE NEEDED AT THIS TIME.

SMITH

&&

.AVIATION...
ISSUED 1105 PM CDT MON OCT 25 2010

LITTLE CHANGE FROM PREVIOUS DISCUSSION...TIMING OF SQUALL LINE
INTO OUR TAF SITES AND STRONG GRADIENT WINDS THE MAIN FORECAST
CONCERNS THIS PERIOD. COLD FRONT WAS STARTING TO PUSH ACRS
WRN IA LATE THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING WELL AHEAD OF THE FRONT. THE MAIN THREAT WILL BE WITH
THE LINE OF STORMS WHICH IS STILL EXPECTED TO PUSH IN AFTER 07Z
ACRS OUR WEST AND APPRCHG OUR EASTERN AREAS BY DAWN TUESDAY.
POCKETS OF MVFR CIGS HAVE MOVED INTO THE AREA DURING THIS EVENING
AND EXPECT THAT TO BE THE STORY OVERNIGHT. LOOK FOR THE POTENTIAL
FOR SFC WIND GUSTS APPRCHG 60 MPH WITH THE SQUALL LINE. WINDS JUST
OFF THE SFC WERE 50-60 KTS ALREADY THIS EVENING AND ANY ORGANIZED
CELL WILL HAVE THE POTENTIAL TO BRING DOWN GUSTY WINDS. SFC WIND
GUSTS HAVE HELD UP THIS EVENING AND WITH THE CONVECTION INCRG TO
OUR WEST WILL TAKE OUT THE LLWS. EXPECT SFC WIND GUSTS TO BE UP
TO 40 MPH IN A FEW AREAS...OUTSIDE OF ANY CONVECTION.

THE SQUALL LINE AND COLD FRONT WILL RACE TO THE EAST OF THE TAF
SITES BY NO LATER THAN 15Z TUESDAY...WITH STRONG GRADIENT WINDS
PREVAILING THRU THE REMAINDER OF THE PERIOD. ANY MVFR CIGS SHOULD
LIFT OFF TO OUR NORTH AND EAST BY LATE MRNG OR EARLY AFTN. SFC WINDS
TNT WL CONTINUE FROM A SSE (150-180 DEGREES) DIRECTION...AND THEN
VEER MORE INTO A SSW (210-240) DIRECTION TUE MRNG WITH A FEW GUSTS
APPRCHG 45 KTS...ESP ACRS THE NORTH.

SMITH
&&

.PREV DISCUSSION...
ISSUED 300 PM CDT MON OCT 25 2010

SHORT TERM...TONIGHT THROUGH THURSDAY...
ALL OF THE SIGNIFICANT WEATHER FOR THE SHORT TERM WILL BE PACKED
INTO TONIGHT AND THE FIRST PART OF TUE. A POWERFUL UPPER JET
CONTINUES TO FLOW FROM THE WEST COAST INTO THE ROCKIES. THIS IS
ALREADY CAUSING CYCLOGENESIS OVER THE WRN PLAINS WITH WELL DEVELOPED
LOWS CENTERED OVER SD AND KS. THE KS LOW WILL SWING NE AND MEET UP
WITH THE DAKOTAS LOW...PRODUCING RAPID DEEPENING OVER MN. THE
TRAILING COLD FRONT WILL MOVE EWD AND BE ACCOMPANIED BY A THIN
FORCED LINE OF CONVECTION WHICH WILL LIKELY ENTER THE WRN FORECAST
AREA SHORTLY AFTER 06Z. CONVECTIVE INSTABILITY WILL BE KIND OF
WEAK...BUT THE STRONG FORCING AND AGEOSTROPHIC CIRCULATIONS ALONG
WITH PRECIPITATION LOADING SHOULD FOSTER EFFICIENT DOWNWARD MOMENTUM
TRANSFER. THUS...DAMAGING WINDS WILL BE THE THE PRIMARY SEVERE
WEATHER THREAT UNTIL THE FRONT CLEARS THE IL/IN BORDER BY 15Z TUE.
VEERING WINDS IN THE LOWER KILOMETER OR TWO MAY ALSO SUPPORT SMALL
SUPERCELLS OR LEWPS EMBEDDED IN LINE SEGMENTS.

EVEN AFTER THE FRONT PASSES THROUGH...A STRONG PRESSURE GRADIENT
WILL BE MAINTAINED WITH WLY TO SWLY WINDS AT OR ABOVE ADVISORY
CRITERIA THROUGH AT LEAST THE DAYLIGHT HOURS TUE. WILL KEEP THE WIND
ADVISORY GOING AS IS...BUT EXTEND IT SWD TO ENCOMPASS THE REMAINDER
OF THE FORECAST AREA. THE ADVISORY MAY NEED TO BE EXTENDED INTO TUE
NIGHT AND/OR WED...BUT THIS CAN BE ADDRESSED IN LATER FORECAST
ISSUANCES. THE REMAINDER OF THE SHORT TERM WILL DRY BUT TURNING
COOLER TOWARD THU.

LONG TERM...FRIDAY THROUGH MONDAY...
THE LONG TERM LOOKS FAIRLY TRANQUIL AS THE DEEP LOW NORTH OF THE
GREAT LAKES CONTINUES NWD THROUGH CANADA AND THE SURFACE PRESSURE
GRADIENT RELAXES. SURFACE HIGH INITIALLY OVER THE MID MS VALLEY FRI
WILL MOVE OFF THE EAST COAST BY EARLY NEXT WEEK. THE OVERALL UPPER
PATTERN WILL TRANSITION TO A LESS AMPLIFIED AND OVERALL FASTER ZONAL
FLOW. A DEEP UPPER LOW THAT COMES INTO THE WEST COAST FRI WILL
LIKELY WEAKEN AS IT GAINS SPEED AND MOVES INTO THE PLAINS AROUND SUN
OR MON. THE ECMWF AND GFS HAVE YET TO COME TO A CONSENSUS REGARDING
THE EVOLUTION OF THIS FEATURE...SO WILL LEAVE POPS BELOW MENTIONABLE
VALUES FOR NOW FOR SUN AND MON. AFTER A COOL START ON FRI WITH LOWS
IN THE LOW TO MID 30S AND HIGHS IN THE 50S... TEMPERATURES WILL
MODERATE TO MORE SEASONABLE LEVELS FOR THE WEEKEND.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR ILZ027>031-
036>038-040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Oct 25, 8:32 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LINCOLN IL
832 PM CDT MON OCT 25 2010

ILZ027>031-036>038-040>044-047>054-061-261100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-
SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD-
832 PM CDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL
ILLINOIS...AS FAR EAST AS THE I-57 CORRIDOR.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER OVERNIGHT. THUNDERSTORMS
WILL DEVELOP AHEAD OF A STRONG AND FAST MOVING COLD FRONT.
WIDESPREAD DAMAGING WINDS OF 60 TO 80 MPH WILL BE A SIGNIFICANT
THREAT...ALONG WITH ISOLATED TORNADOES.

OUTSIDE OF THE STORMS...WIND GUSTS AS HIGH AS 40 MPH ARE LIKELY
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS MAY STILL BE IN THE AREA AT SUNRISE TUESDAY...
MAINLY FROM FROM HIGHWAY 51 EAST...BEFORE THE COLD FRONT MOVES
INTO INDIANA BY LATE MORNING. THE STORMS THEMSELVES WILL STILL BE
AT RISK OF PRODUCING WIND DAMAGE.

ONCE THE FRONT CLEARS THE AREA...VERY WINDY CONDITIONS WILL
DEVELOP. SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WILL BE
COMMON...WITH GUSTS OF 40 TO 45 MPH AT TIMES. AFTER A BRIEF LULL
TUESDAY NIGHT...WINDY CONDITIONS ARE AGAIN LIKELY ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE TONIGHT AND TUESDAY MORNING...
BETWEEN 3 AM AND 9 AM.

ILZ045-046-055>057-062-063-066>068-071>073-261100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION-
832 PM CDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS...FROM I-57 EASTWARD.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT. A
LINE OF STORMS WILL BE APPROACHING THE AREA TOWARD SUNRISE. THESE
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AS THEY MOVE
THROUGH THE AREA.

AHEAD OF THE STORMS...WIND GUSTS MAY APPROACH 40 MPH AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MODERATE RISK OF SEVERE STORMS EXISTS FOR TUESDAY MORNING...
ESPECIALLY CLOSE TO THE INDIANA BORDER. THE LINE OF STORMS WILL
RACE ACROSS THE AREA...AND WILL BE CAPABLE OF PRODUCING WIDESPREAD
DAMAGING WINDS.

ONCE THE FRONT CLEARS THE AREA...VERY WINDY CONDITIONS WILL
DEVELOP. SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WILL BE
COMMON...WITH GUSTS OF 40 TO 45 MPH AT TIMES. AFTER A LULL TUESDAY
NIGHT...WINDY CONDITIONS ARE AGAIN EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TUESDAY MORNING...GENERALLY BETWEEN
5 AM AND 10 AM.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 1:52 AM CDTSevere Thunderstorm WarningILXFulton, Schuyler38 min
Oct 26, 2:21 AM CDTSevere Thunderstorm WarningILXFulton44 min
Oct 26, 2:37 AM CDTSevere Thunderstorm WarningILXFulton23 min
Oct 26, 2:56 AM CDTHigh Wind WarningILXChampaign, DeWitt, Douglas, Edgar, Knox, McLean and 7 more12 hr
Oct 26, 3:21 AM CDTSevere Thunderstorm WarningILXSchuyler24 min
Oct 26, 3:47 AM CDTTornado WarningILXMorgan, Scott43 min
Oct 26, 3:56 AM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria34 min
Oct 26, 4:24 AM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark36 min
Oct 26, 4:27 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard48 min
Oct 26, 4:35 AM CDTSevere Thunderstorm WarningILXFulton, Peoria25 min
Oct 26, 4:36 AM CDTSevere Thunderstorm WarningILXChristian, Logan, Morgan, Sangamon54 min
Oct 26, 4:59 AM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Tazewell, Woodford46 min
Oct 26, 6:09 AM CDTSevere Thunderstorm WarningILXClay, Coles, Cumberland, Douglas, Effingham, Jasper and 2 more51 min
Oct 26, 6:21 AM CDTTornado WarningILXClay24 min
Oct 26, 6:49 AM CDTSevere Thunderstorm WarningILXClark, Coles, Crawford, Cumberland, Douglas, Edgar and 3 more41 min
Oct 26, 7:27 AM CDTSevere Thunderstorm WarningILXLawrence20 min

Nearby

Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.